advertisement
Question
Posted by: Zoey | 2010/01/22

Pregnancy &  migraines

My gynae advised that I start taking myself off the topomax &  increase my dosage of Inderal. I' m currently taking 10mg Inderal at night &  50mg topomax. We trying to fall pregnant and off course topomax cannot be taking during pregnancy, but inderal can. Would you be able to advice me how best to do this? Should I start by taking topomax every 2nd night for the 1st week along with 2 x 10mg Inderal &  thereafter reduce topomax to every 3rd evening as the next week comes? Also, what medication can be taken when having a migraine attack. I have the bad one' s... nausea etc. She mentioned going to the clinic for an injection and with the start of pregnancy, low doses of aspirin?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

I can't really help you with the regime for weaning off your medication. You should discuss this with your physician or neurologist. I am not sure what the injection was that was mentioned. Low dose aspirin is useful if you have had previous pregnancy complications.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Zoey | 2010/01/25

Thanks Angel....I appreciate the info! :-)

Reply to Zoey
Posted by: gynaedoc | 2010/01/25

I can't really help you with the regime for weaning off your medication. You should discuss this with your physician or neurologist. I am not sure what the injection was that was mentioned. Low dose aspirin is useful if you have had previous pregnancy complications.

Best wishes

Reply to gynaedoc
Posted by: Angel | 2010/01/23

Hi Joey, I am also a migraine sufferer, and a few years ago i took myself of all medication. When I fell pregnant almost a 2 years ago, my gynae put on on medication that was safe to use during pregnancy to prevent a migraine attack. It was a small yellow pill (sorry i cant remember what the name was), and then you are suppose to stop it at around 8months. I did get a migraine attack just before the birth of my child and immediatley phoned the gynae, she said that i must take 2 panados and if its not better within 2 hours i must go to the hospital. So it seems to me like migraines during pregnancy could be serious. When I get very bad migraines i immediatley drink something like myprodols, or disprin with something very sweet, like sweet cooldrink, and immediatley go to bed. I also take Zanor that relaxes me so i can go to sleep. I had bad ones one the past and then i go to the doctor for an injection, I think its a Valium/valiod injection (damn cant remember), but i don' t like going for them, because for a few days i feel like a zombie.

Good luck!

Reply to Angel

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement